MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 560-011
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to non function.Spectranetics lead locking devices (ldds) were inserted into each lead to provide traction.The physician chose a spectranetics tightrail sub-c rotating dilator sheath to attempt removal of the rv lead.As the doctor was trying to take the tightrail device off the lead to use a different tool, the lead became stuck inside the tightrail device.The doctor had to cut the tightrail device in order to break up some of the tissue that was causing the tightrail device to be stuck.After this, he was able to back the tightrail device off the lead.He then removed the rv lead with a 13f tightrail rotating dilator sheath.All leads were removed and nothing remained in the patient's body.The procedure was successful and there was no reported patient harm.This report captures the tightrail sub-c device which became stuck on the rv lead, requiring intervention.
 
Additional Manufacturer Narrative
Device evaluation: the device was returned and evaluated by a cross functional team on (b)(6) 2021.The device was returned in 2 pieces, with the device's shaft cut 3/8 inch from the distal end of the device's strain relief.Heavy biologics were seen in the cut portion of the shaft and in the distal tip.The inside handle halves were in good working condition and heavy biologics were present.The barrel and sleeve were in good working condition; however, heavy biological build-up prevented the sleeve from rotating around the barrel.After soaking the barrel and the sleeve, the sleeve rotated around the barrel and functioned as intended.There is no indication of a design or production issue, and no indication of use-related failure.According to the report and the results of the device evaluation, the failure has been determined to be caused by excessive biologic buildup in the shaft, which is the reason the device became stuck on the lead.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12674605
Report Number1721279-2021-00193
Device Sequence Number1507135
Product Code DRE
UDI-Device Identifier00813132022792
UDI-Public(01)00813132022792(17)230511(10)FRP21E11A
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2023
Device Model Number560-011
Device Catalogue Number560-011
Device Lot NumberFRP21E11A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Initial Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5076 RA PACING LEAD; MEDTRONIC 6947 RV ICD LEAD; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICES; SPECTRANETICS TIGHTRAIL 13F SUB-C DILATOR SHEATH; SPECTRANETICS VISISHEATH DILATOR SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight90